Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
180 Doctors are Online

What causes snapping sound in the ankle after taking Ciprofloxacin?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 1999
Answered : 3254 Questions
Question
I WAS GIVEN THE MEDICATION CIPRO AND A WEEK LATER MY ANKLES BEGAN TO SNAP AND POP. IT SOUNDED LIKE RUBBERBANDS HITTING PAPER. ALL ACROSS MY FEET AND ANKLES. THE BOTTOM OF MY FEET HAD SUCH PAIN I COULD NOT STAND OR WALK. WHAT IS CAUSING THIS TO HAPPEN. WILL I GET BETTER. THANK YOU FOR YOUR HELP.
Wed, 23 May 2018 in Medicines and Side Effects
 
 
Answered by Dr. Panagiotis Zografakis 55 minutes later
Brief Answer:
it could be the drug

Detailed Answer:
Hello,

ciprofloxacin may indeed cause musculoskeletal disorders including tendinitis in various parts of the body (including the Achilles' tendon) and joint pain. Such side effects are rare though. I can't exclude that the drug caused them particularly since you were fine before taking it. These side effects may start even if only a few hours have passed after starting the drug but they may also start much later - even months.

If it's the drug then stopping it is the only thing you can do. Visiting an orthopedics specialist for assessment would be required. Such problems usually take many weeks to heal completely but improvement is expected earlier. The orthopedics specialist should be able to provide more insight as to the cause of your symptoms (and whether a side effect is likely or not).

Since ciprofloxacin is an antibiotic that's given for important infections, I would recommend against taking any action without your doctor's approval.

I hope you find my comments helpful!
Kind regards!
Above answer was peer-reviewed by
 
Follow-up: What causes snapping sound in the ankle after taking Ciprofloxacin? 2 hours later
I HAVE NO FOLLOW UP QUESTION. THANK YOU VERY MUCH.
 
 
Answered by Dr. Panagiotis Zografakis 3 hours later
Brief Answer:
You're welcome!

Detailed Answer:
You're welcome... glad to help!

Kind Regards!
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor